Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
192 Doctors are Online

Frequent green stool. Have pelvic fractures. On acetaminophen. Is that normal in the case?

User rating for this question
Answered by

Gastroenterologist, Surgical
Practicing since : 1989
Answered : 883 Questions
I have frequent XXXXXXX stool. At least 4 to 5 times a week is normal? do I need to schedule an appointment to see my local physcian? I know I'm 100% not pregnant becuz there weren't any of that related involved. However I have pelvic fractures so I had being taking Acetaminophen like tylenol pm for the past 12 years. I do smoke cigs. I hardly eat veggies so I don't think that caused frequent XXXXXXX stool. Please reply asap to if anything wrong with me?
Posted Thu, 7 Jun 2012 in General Health
Answered by Dr. Ketan Vagholkar 17 minutes later

The first thing you need to do is to get a stool examination done.That may reveal the cause.
Next any food additive or food article being taken on a regular basis can cause the same. So you need to identify that if possible.

Infection can be a very likely cause. This can be diagnosed by stool examination.

Long term use of analgesics especially Tylenol can cause damage to both the liver as well as the intestine thus altering their function. This can also lead to alteration in the intestinal metabolism and function leading to alteration of stool color. So a liver function test and ultrasound abdomen can give more clues to the cause. I suggest you to stop taking Tylenol till your doctor resumes it.

Hope this helps as a good guide to investigate further.

Wish you Good Health.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor